MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.In addition, the following non-reportable malfunctions were found during device evaluation: due to a pinhole on connecting tube, water tightness is lost, due to deformation of control unit, water tightness is lost, bending section cover has slack, adhesive on bending section cover has a chip, due to damage on channel tube, channel cleaning brush cannot be inserted smoothly, light guide bundle has breakage, light guide lens has discoloration, control unit has a scratch and discoloration, image guide protector has a cut, control unit is damaged, connecting tube has a dent, image guide bundle has significant breakages, angulation lever has a scratch, indication on light guide connector is unclear, venting connector under grip is shaved, grip has a scratch, indication on up/down plate is peeled, up/down plate has a scratch, connecting tube has a dent, scope cover has a scratch, eyepiece has a scratch, image guide protector has a cut, and diopter ring has a scratch.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon the investigation's completion or if the user facility provides any additional information.
 
Event or Problem Description
The customer reported to olympus that the tracheal intubation fiberscope had an air leak, disconnection.During inspection and evaluation, the coating of the image guide serpentine is peeling off (1mm2 or more).There was no report of patient harm or user injury associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during incoming inspection and evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is likely that the event was caused by stress of repeated use, external factors, or handling.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event my be prevented by following the instructions for use which state: "-visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.-carefully run your fingertips over the entire length of the insertion tube.-inspect for any protruding objects or other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16463323
Report Number9610595-2023-03517
Device Sequence Number6572751
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown